MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE; INTRA-ABDOMINAL PRESSURE MONITORING DEVICE (IAP)

C.R. BARD, INC. (COVINGTON) -1018233 BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE; INTRA-ABDOMINAL PRESSURE MONITORING DEVICE (IAP)
Model Number IAP001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that there was a liquid leak from the connector of the sample port.Per additional information received via email from ibc on 15mar2021, it was unknown that liquid leaked from the sample port was whether water or urine.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One sample was confirmed to exhibit the reported failure.Visual evaluation of the returned sample noted one opened (without original package) used intra abdominal pressure monitoring device (iap) kit was received.Visual inspection of the sample noted no obvious visible defects.The methylene blue solution (3 drops 1 percent aqueous methylene blue per 100 ml distilled water) was injected into the sample port and leaked out of the area where the tubing connects to the sample port.The device did not meet the specifications and was influenced by the reported failure.The product was used for treatment.A potential root cause for this failure mode could be due to insufficient adhesive.The lot number was unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications for use: the bard® intra-abdominal pressure (iap) monitoring device is intended for the monitoring of intra-abdominal pressure via a foley urinary catheter.The measured pressures can be used as an aid in the diagnosis of intra-abdominal hypertension (iah) and the associated clinical syndrome of abdominal compartment syndrome (acs).Important: the bard® intra-abdominal pressure monitoring device does not include a saline bag, pressure transducer or monitoring system.It adapts to the saline bag, pressure transducer and monitoring system used in your icu.The bard® intra-abdominal pressure monitoring device must be replaced at the time the urinary catheter and/or urinary drainage tubing is replaced.The bard® intra-abdominal pressure monitoring device is for use with bard® foley trays with ez-lok® sampling port.Contraindications not for use on pediatric patients.Not for use on patients with compromised bladder function.Warnings: use only saline for pressure measurement.Ensure tubing fluid path is primed so there are no air bubbles.Ensure the iap sampling port is seated tightly to the catheter drainage tubing sampling port prior to use.Precautions: single use only federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Not made with natural rubber latex.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.This is a single use device.Do not resterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to device failure, and or lead to injury, illness or death of the patient.Sterile contents: 30 cc syringe.Infusion and pressure transducer tubing.Saline bag spike & cap.Zeroing stopcock.Dead-end transducer cap.Proprietary drain tube clamp.Valve port.Check valves for controlling and directing flow.Statlock® foley device kit." h11: section a through f the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that there was a liquid leak from the connector of the sample port.Per additional information received via email from the ibc on (b)(6) 2021 it was unknown the liquid leaked from the sample port was whether the water or urine.

Brand Name
BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Common Device Name
INTRA-ABDOMINAL PRESSURE MONITORING DEVICE (IAP)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11572562
Report Number1018233-2021-01629
Device Sequence Number4150684
Product Code PHU
UDI-Device Identifier00801741121098
UDI-Public(01)00801741121098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070201
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIAP001
Device Catalogue NumberIAP001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;